PL EN


Preferencje help
Widoczny [Schowaj] Abstrakt
Liczba wyników
Czasopismo
2012 | 10 | 1 | 25-43
Tytuł artykułu

The discrete maximum principle for Galerkin solutions of elliptic problems

Treść / Zawartość
Warianty tytułu
Języki publikacji
EN
Abstrakty
EN
This paper provides an equivalent characterization of the discrete maximum principle for Galerkin solutions of general linear elliptic problems. The characterization is formulated in terms of the discrete Green’s function and the elliptic projection of the boundary data. This general concept is applied to the analysis of the discrete maximum principle for the higher-order finite elements in one-dimension and to the lowest-order finite elements on simplices of arbitrary dimension. The paper surveys the state of the art in the field of the discrete maximum principle and provides new generalizations of several results.
Wydawca
Czasopismo
Rocznik
Tom
10
Numer
1
Strony
25-43
Opis fizyczny
Daty
wydano
2012-02-01
online
2011-12-09
Twórcy
Bibliografia
  • [1] Bramble J.H., Hubbard B.E., New monotone type approximations for elliptic problems, Math. Comp., 1964, 18, 349–367 http://dx.doi.org/10.1090/S0025-5718-1964-0165702-X
  • [2] Bramble J.H., Hubbard B.E., On a finite difference analogue of an elliptic boundary problem which is neither diagonally dominant nor of non-negative type, Journal of Mathematics and Physics, 1964, 43, 117–132
  • [3] Brandts J.H., Korotov S., Křížek M., Dissection of the path-simplex in ℝn into n path-subsimplices, Linear Algebra Appl., 2007, 421(2–3), 382–393 http://dx.doi.org/10.1016/j.laa.2006.10.010
  • [4] Brandts J.H., Korotov S., Křížek M., Simplicial finite elements in higher dimensions, Appl. Math., 2007, 52(3), 251–265 http://dx.doi.org/10.1007/s10492-007-0013-6
  • [5] Brandts J.H., Korotov S., Křížek M., The discrete maximum principle for linear simplicial finite element approximations of a reaction-diffusion problem, Linear Algebra Appl., 2008, 429(10), 2344–2357 http://dx.doi.org/10.1016/j.laa.2008.06.011
  • [6] Brandts J., Korotov S., Křížek M., Šolc J., On nonobtuse simplicial partitions, SIAM Rev., 2009, 51(2), 317–335 http://dx.doi.org/10.1137/060669073
  • [7] Ciarlet P.G., Discrete variational Green’s function. I, Aequationes Math., 1970, 4(1–2), 74–82 http://dx.doi.org/10.1007/BF01817748
  • [8] Ciarlet P.G., Discrete maximum principle for finite-difference operators, Aequationes Math., 1970, 4(3), 338–352 http://dx.doi.org/10.1007/BF01844166
  • [9] Ciarlet P.G., The Finite Element Method for Elliptic Problems, Stud. Math. Appl., 4, North-Holland, Amsterdam-New York-Oxford, 1978
  • [10] Ciarlet P.G., Raviart P.-A., Maximum principle and uniform convergence for the finite element method, Comput. Methods Appl. Mech. Engrg., 1973, 2(1), 17–31 http://dx.doi.org/10.1016/0045-7825(73)90019-4
  • [11] Ciarlet P.G., Varga R.S., Discrete variational Green’s function. II. One dimensional problem, Numer. Math., 1970, 16(2), 115–128 http://dx.doi.org/10.1007/BF02308864
  • [12] Drăgănescu A., Dupont T.F., Scott L.R., Failure of the discrete maximum principle for an elliptic finite element problem, Math. Comp., 2005, 74(249), 1–23 http://dx.doi.org/10.1090/S0025-5718-04-01651-5
  • [13] Duffy D.G., Green’s Functions with Applications, Stud. Adv. Math., Chapman&Hall/CRC, Boca Raton, 2001
  • [14] Eppstein D., Sullivan J.M., Üngör A., Tiling space and slabs with acute tetrahedra, Comput. Geom., 2004, 27(3), 237–255 http://dx.doi.org/10.1016/j.comgeo.2003.11.003
  • [15] Faragó I., Horváth R., Discrete maximum principle and adequate discretizations of linear parabolic problems, SIAM J. Sci. Comput., 2006, 28(6), 2313–2336 http://dx.doi.org/10.1137/050627241
  • [16] Faragó I., Horváth R., A review of reliable numerical models for three-dimensional linear parabolic problems, Internat. J. Numer. Methods Engrg., 2007, 70(1), 25–45 http://dx.doi.org/10.1002/nme.1863
  • [17] Faragó I., Horváth R., Korotov S., Discrete maximum principle for linear parabolic problems solved on hybrid meshes, Appl. Numer. Math., 2005, 53(2–4), 249–264 http://dx.doi.org/10.1016/j.apnum.2004.09.001
  • [18] Faragó I., Korotov S., Szabó T., On modifications of continuous and discrete maximum principles for reaction-diffusion problems, Adv. Appl. Math. Mech., 2011, 3(1), 109–120
  • [19] Fiedler M., Special Matrices and their Applications in Numerical Mathematics, Martinus Nijhoff, Dordrecht, 1986 http://dx.doi.org/10.1007/978-94-009-4335-3
  • [20] Fujii H., Some remarks on finite element analysis of time-dependent field problems, In: Theory and Practice in Finite Element Structural Analysis, Univ. Tokyo Press, Tokyo, 1973, 91–106
  • [21] Gilbarg D., Trudinger N.S., Elliptic Partial Differential Equations of Second Order, Grundlehren Math. Wiss., 224, Springer-Verlag, Berlin-New York, 1977
  • [22] Glowinski R., Numerical Methods for Nonlinear Variational Problems, Springer Ser. Comput. Phys., Springer, New York, 1984
  • [23] Ikeda T., Maximum Principle in Finite Element Models for Convection-Diffusion Phenomena, Lecture Notes Numer. Appl. Anal., 4, Kinokuniya Book Store, Tokyo, 1983
  • [24] Karátson J., Korotov S., Discrete maximum principles for finite element solutions of nonlinear elliptic problems with mixed boundary conditions, Numer. Math., 2005, 99(4), 669–698 http://dx.doi.org/10.1007/s00211-004-0559-0
  • [25] Knobloch P., Tobiska L., On the stability of finite-element discretizations of convection-diffusion-reaction equations, IMA J. Numer. Anal., 2011, 31(1), 147–164 http://dx.doi.org/10.1093/imanum/drp020
  • [26] Křížek M., There is no face-to-face partition of R5 into acute simplices, Discrete Comput. Geom., 2006, 36(2), 381–390 http://dx.doi.org/10.1007/s00454-006-1244-0
  • [27] Křížek M., Liu L., On a comparison principle for a quasilinear elliptic boundary value problem of a nonmonotone type, Appl. Math. (Warsaw), 1996, 24(1), 97–107
  • [28] Křížek M., Qun L., On diagonal dominance of stiffness matrices in 3D, East-West J. Numer. Math., 1995, 3(1), 59–69
  • [29] Kuzmin D., Shashkov M.J., Svyatskiy D., A constrained finite element method satisfying the discrete maximum principle for anisotropic diffusion problems, J. Comput. Phys., 2009, 228(9), 3448–3463 http://dx.doi.org/10.1016/j.jcp.2009.01.031
  • [30] Nečas J., Les Méthodes Directes en Théorie des Équations Elliptiques, Masson et Cie, Éditeurs, Paris, 1967
  • [31] Protter M.H., Weinberger H.F., Maximum Principles in Differential Equations, Prentice-Hall, Englewood Cliffs, 1967
  • [32] Roos H.-G., Stynes M., Tobiska L., Robust Numerical Methods for Singularly Perturbed Differential Equations, 2nd ed., Springer Ser. Comput. Math., 24, Springer, Berlin, 2008
  • [33] Schatz A.H., A weak discrete maximum principle and stability of the finite element method in L ∞ on plane polygonal domains. I, Math. Comp., 1980, 34(149), 77-91
  • [34] Šolín P., Segeth K., Doležel I., Higher-Order Finite Element Methods, Stud. Adv. Math., Chapman&Hall/CRC, Boca Raton, 2004
  • [35] Stakgold I., Green’s Functions and Boundary Value Problems, 2nd ed., Pure Appl. Math. (N.Y.), John Wiley & Sons, New York, 1998
  • [36] Szabó B., Babuška I., Finite Element Analysis, Wiley-Intersci. Publ., John Wiley & Sons, New York, 1991
  • [37] VanderZee E., Hirani A.N., Zharnitsky V., Guoy D., A dihedral acute triangulation of the cube, Comput. Geom., 2010, 43(5), 445–452
  • [38] Vanselow R., About Delaunay triangulations and discrete maximum principles for the linear conforming FEM applied to the Poisson equation, Appl. Math., 2001, 46(1), 13–28 http://dx.doi.org/10.1023/A:1013775420323
  • [39] Varga R.S., Matrix Iterative Analysis, Prentice-Hall, Englewood Cliffs, 1962
  • [40] Varga R.S., On a discrete maximum principle, SIAM J. Numer. Anal., 1966, 3, 355–359 http://dx.doi.org/10.1137/0703029
  • [41] Vejchodský T., Angle conditions for discrete maximum principles in higher-order FEM, In: Numerical Mathematics and Advanced Applications, ENUMATH 2009, Uppsala, June 29–July 3, 2009, Springer, Berlin, 2010, 901–909
  • [42] Vejchodský T., Higher-order discrete maximum principle for 1D diffusion-reaction problems, Appl. Numer. Math., 2010, 60(4), 486–500 http://dx.doi.org/10.1016/j.apnum.2009.10.009
  • [43] Vejchodský T., Šolín P., Discrete Green’s function and maximum principles, In: Programs and Algorithms of Numerical Mathematics, 13, Institute of Mathematics, Academy of Sciences, Czech Republic, 2006, 247–252, available at http://www.math.cas.cz/~panm13
  • [44] Vejchodský T., Šolín P., Discrete maximum principle for a 1D problem with piecewise-constant coefficients solved by hp-FEM, J. Numer. Math., 2007, 15(3), 233–243 http://dx.doi.org/10.1515/jnma.2007.011
  • [45] Vejchodský T., Šolín P., Discrete maximum principle for higher-order finite elements in 1D, Math. Comp., 2007, 76(260), 1833–1846 http://dx.doi.org/10.1090/S0025-5718-07-02022-4
  • [46] Vejchodský T., Šolín P., Discrete maximum principle for Poisson equation with mixed boundary conditions solved by hp-FEM, Adv. Appl. Math. Mech., 2009, 1(2), 201–214
  • [47] Xu J., Zikatanov L., A monotone finite element scheme for convection-diffusion equations, Math. Comp., 1999, 68(228), 1429–1446 http://dx.doi.org/10.1090/S0025-5718-99-01148-5
Typ dokumentu
Bibliografia
Identyfikatory
Identyfikator YADDA
bwmeta1.element.doi-10_2478_s11533-011-0085-0
JavaScript jest wyłączony w Twojej przeglądarce internetowej. Włącz go, a następnie odśwież stronę, aby móc w pełni z niej korzystać.